Kansas, 2006Hail and Damaging Winds in Kansas, June 21, 2006
June 21, 2006 · NWS TOP · 40 events in 7 counties and zones
35 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 21, 2:06 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 21, 2:06 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT WED JUN 21 2006
.DISCUSSION...
OVERNIGHT/EARLY MORNING CONVECTION CONTINUING TO DISSIPATE AND MOVE
NORTH INTO NE. AFTERNOON SURFACE ANALYSIS SHOWS BOUNDARY FROM NW
MISSOURI THROUGH SOUTHWEST KANSAS SHOWING VERY LITTLE MOVEMENT.
TONIGHT AND THURSDAY...GFS AND NAM SIMILAR WITH PROGRESSION OF
SHORTWAVE TROUGH MOVING THROUGH KS TONIGHT INTO TOMORROW
MORNING...AND FINALLY PUSHING EAST BY THE LATE AFTERNOON/EARLY
EVENING HOURS THURSDAY. GREATEST CHANCES FOR PRECIP COME WITH THIS
FEATURE AS MCS DEVELOPMENT LOOKS LIKELY...WITH THE POSSIBILITY OF
DAMAGING WINDS AS IT PROGRESSES INTO THE TOP CWA. THE POSSIBILITY
STILL EXISTS FOR CONVECTION ALONG THE BOUNDARY LATER THIS AFTERNOON
AND EARLY EVENING DEPENDING ON HOW MUCH SURFACE HEATING CAN TAKE
PLACE. LATEST VISIBLE IMAGERY SHOWS SOME CLEARING IN CENTRAL KANSAS
WHILE NORTHEAST AND EAST CENTRAL REMAIN MOSTLY CLOUDY. LATEST LAPS
ANALYSIS DOES SHOW SOME WEAKENING OF THE CAP TAKING PLACE IN CENTRAL
KANSAS. PRECIPITATION CHANCES REMAIN HIGH THROUGH THURSDAY AFTERNOON
WITH SLOW MOVEMENT OF UPPER FEATURE ALONG WITH NEARLY STATIONARY
BOUNDARY. COVERAGE AND SEVERE PROBABILITIES WILL GREATLY DEPEND ON
RECOVERY FROM EXPECTANT OVERNIGHT MCS.
THUNDERSTORMS WILL CONTINUE ACROSS THE CWA THURSDAY NIGHT AS EARLIER
MENTIONED SHORTWAVE AND BOUNDARY MOVE THROUGH. PRECIPITABLE WATER
VALUES OF 1.5 TO 2 INCHES OVER EAST CENTRAL KANSAS AND 850 DEW
POINTS IN THE TEENS WILL LEAD TO LOCALLY HEAVY RAINFALL AS CELL MOVE
ALONG THE FRONTAL BOUNDARY THURSDAY NIGHT. WILL MENTION HEAVY RAIN
CHANCES IN THE ZONES THURSDAY NIGHT. UPPER SYSTEM WILL DEPART
THURSDAY NIGHT AND PUSH THE FRONTAL BOUNDARY TO THE SOUTH OF THE CWA
BY FRIDAY MORNING. WILL LEAVE MENTION OF LOW POPS FRIDAY MORNING
WITH ANY DECAYING CONVECTION.
LOOKS DRY FOR FRIDAY AND FRIDAY EVENING WITH HIGH PRESSURE SETTLING
IN OVER THE CWA. FRIDAY NIGHT ANOTHER MCS MAY DEVELOP OVER THE
NORTHERN PLAINS AS LOW LEVEL JET INCREASES OVER THE WESTERN PLAINS
AND A WAVE MOVES INTO THE DAKOTAS. COULD CATCH SOME OF THIS
PRECIPITATION...MAINLY IN THE EASTERN COUNTIES LATE IN THE NIGHT.
WILL MAINTAIN LOW POPS FOR NOW BUT LATER SHIFTS MAY WANT TO
REEVALUATE IF MODELS KEEP IT FURTHER TO THE EAST AND NORTH OF THE
CWA.
NORTHWEST FLOW SETTING UP FOR THE WEEKEND. INITIALLY SATURDAY
LOOKING DRY WITH RETURN FLOW SETTING UP IN THE AFTERNOON ON BACK
SIDE OF THE SURFACE HIGH. ANOTHER SHORTWAVE DIVES SOUTHEAST SATURDAY
NIGHT ACROSS THE PLAINS GIVING ANOTHER CHANCE FOR THUNDERSTORMS LATE
SATURDAY NIGHT.
SUNDAY THROUGH WEDNESDAY LOOKING DRY WITH WESTERLIES NEAR THE
NEBRASKA BORDER WITH RELATIVELY WEAK UPPER FLOW OVER THE CENTRAL
PLAINS. TEMPERATURES RELATIVELY NEAR NORMAL WITH HIGHS IN THE MID
80S WITH A GRADUAL WARMUP INTO THE UPPER 80S BY WEDNESDAY.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...NONE
&&
Hazardous weather outlook, Jun 21, 3:11 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
411 PM CDT WED JUN 21 2006
KSZ008>012-020>024-026-034>040-054>056-058-059-222115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
411 PM CDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TONIGHT
A COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS TONIGHT. SOME OF
THESE THUNDERSTORMS MAY BE SEVERE WITH THE MAIN HAZARDS BEING DAMAGING
OUTFLOW WINDS...HEAVY RAIN AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA ON THURSDAY.
SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY SOUTH OF INTERSTATE
70.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY
MORNING...SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...
ALONG AND SOUTH OF THE KANSAS TURNPIKE. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS AGAIN SATURDAY NIGHT ACROSS THE ENTIRE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TONIGHT.
Hail, Cloud
- When
- June 21, 4:04 PM CST
- Where
- Cloud County, Clyde
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.600, -97.400
Hail, Republic
- When
- June 21, 4:30 PM CST
- Where
- Republic County, 4 mi SW of Agenda
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.683, -97.483
Hail, Republic
- When
- June 21, 4:49 PM CST
- Where
- Republic County, 2 mi WSW of Agenda
- Measured
- 3 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.700, -97.467
Hail, Republic
- When
- June 21, 4:50 PM CST
- Where
- Republic County, 2 mi S of Agenda
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.683, -97.433
Hail, Republic
- When
- June 21, 5:02 PM CST
- Where
- Republic County, 3 mi W of Agenda
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.717, -97.483
Hail, Republic
- When
- June 21, 5:11 PM CST
- Where
- Republic County, Agenda
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.717, -97.433
Hail, Cloud
- When
- June 21, 5:15 PM CST
- Where
- Cloud County, 6 mi N of Aurora
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.533, -97.533
Hail, Washington
- When
- June 21, 5:37 PM CST
- Where
- Washington County, 10 mi S of Haddam
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.700, -97.300
Hail, Republic
- When
- June 21, 5:42 PM CST
- Where
- Republic County, 4 mi WNW of Norway
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.717, -97.850
Hail, Cloud
- When
- June 21, 5:45 PM CST
- Where
- Cloud County, 4 mi NE of Aurora
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.483, -97.483
Hail, Cloud
- When
- June 21, 5:50 PM CST
- Where
- Cloud County, 7 mi N of Aurora
- Measured
- 3 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.550, -97.533
Hail, Cloud
- When
- June 21, 5:54 PM CST
- Where
- Cloud County, Clyde
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.600, -97.400
Hail, Cloud
- When
- June 21, 6:00 PM CST
- Where
- Cloud County, 6 mi SW of Clyde
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.533, -97.483
Hail, Cloud
- When
- June 21, 6:03 PM CST
- Where
- Cloud County, 1 mi N of Aurora
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.467, -97.533
Hail, Cloud
- When
- June 21, 6:10 PM CST
- Where
- Cloud County, 4 mi SW of Clyde
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.567, -97.450
Hail, Cloud
- When
- June 21, 6:12 PM CST
- Where
- Cloud County, 6 mi N of Aurora
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.533, -97.533
Hail, Cloud
- When
- June 21, 6:15 PM CST
- Where
- Cloud County, 5 mi E of Aurora
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.450, -97.433
Thunderstorm Wind, Clay
- When
- June 21, 6:24 PM CST
- Where
- Clay County, 8 mi WSW of Morganville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -97.333
Hail, Clay
- When
- June 21, 6:24 PM CST
- Where
- Clay County, 8 mi WSW of Morganville
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -97.333
Hail, Clay
- When
- June 21, 6:25 PM CST
- Where
- Clay County, 15 mi NW of Clay Center
- Measured
- 1.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 39.533, -97.317
Hail, Clay
- When
- June 21, 6:25 PM CST
- Where
- Clay County, 4 mi NW of Idana
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.400, -97.317
Thunderstorm Wind, Clay
- When
- June 21, 6:30 PM CST
- Where
- Clay County, 12 mi W of Clay Center
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 39.383, -97.333
Hail, Cloud
- When
- June 21, 6:37 PM CST
- Where
- Cloud County, Miltonvale
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.350, -97.450
Hail, Clay
- When
- June 21, 6:45 PM CST
- Where
- Clay County, 3 mi NE of Idana
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.400, -97.233
Hail, Cloud
- When
- June 21, 6:46 PM CST
- Where
- Cloud County, 9 mi SSW of Concordia
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.450, -97.733
Hail, Clay
- When
- June 21, 7:14 PM CST
- Where
- Clay County, 2 mi SSW of Idana
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.333, -97.283
Hail, Ottawa
- When
- June 21, 7:18 PM CST
- Where
- Ottawa County, 3 mi NNE of Minneapolis
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.167, -97.700
Hail, Ottawa
- When
- June 21, 7:20 PM CST
- Where
- Ottawa County, 5 mi N of Minneapolis
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.200, -97.717
Hail, Ottawa
- When
- June 21, 7:25 PM CST
- Where
- Ottawa County, 5 mi NE of Minneapolis
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.183, -97.650
Hail, Clay
- When
- June 21, 7:28 PM CST
- Where
- Clay County, 9 mi ENE of Oak Hill
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.300, -97.183
Hail, Clay
- When
- June 21, 7:39 PM CST
- Where
- Clay County, 5 mi S of Idana
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.300, -97.267
Hail, Clay
- When
- June 21, 7:55 PM CST
- Where
- Clay County, 4 mi SW of Wakefield
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.183, -97.067
Hail, Clay
- When
- June 21, 8:07 PM CST
- Where
- Clay County, 4 mi SW of Wakefield
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.183, -97.067
Thunderstorm Wind, Dickinson
- When
- June 21, 8:08 PM CST
- Where
- Dickinson County, 15 mi NE of Abilene
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -97.017
Spotter in Geary county helped a friend in Upland clear 2 inch tree limbs from his driveway the morning of the event. Same spotter also reported a tree of 2 feet in diameter uprooted in a park near Upland.
Thunderstorm Wind, Clay
- When
- June 21, 8:17 PM CST
- Where
- Clay County, 4 mi SW of Wakefield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -97.067
Hail, Geary
- When
- June 21, 8:28 PM CST
- Where
- Geary County, 7 mi NW of Junction City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.100, -96.933
Hail, Dickinson
- When
- June 21, 8:38 PM CST
- Where
- Dickinson County, 11 mi NNE of Abilene
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -97.133
Thunderstorm Wind, Dickinson
- When
- June 21, 8:40 PM CST
- Where
- Dickinson County, Abilene
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.917, -97.217
Power poles reported blown down on Highway 15 just south of Abilene, and a semi-truck was blown over on I-70 near Abilene.
Hail, Dickinson
- When
- June 21, 8:55 PM CST
- Where
- Dickinson County, 4 mi S of Abilene
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -97.217
Hail, Dickinson
- When
- June 21, 9:00 PM CST
- Where
- Dickinson County, 1 mi E of Chapman
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.967, -97.000
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Michigan, June 21, 20061 injured · $533,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 21, 2006$240,000 · 65 kt wind · 33 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514730, 5514570, 5514571, 5514634, 5514635, 5514636, 5514637, 5514638, 5514639, 5514640, 5514641, 5514642, 5514643, 5514644, 5514645, 5514646, 5514647, 5514648, 5514649, 5514650, 5514651, 5514652, 5514653, 5514654, 5514655, 5514656, 5514657, 5514658, 5514659, 5514660, 5514661, 5514662, 5514663, 5514723, 5514724, 5514725, 5514726, 5514727, 5514728, 5514729.